The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=31&m=139842
Posted By : Hurtin4certin - 8/10/2004 4:23 PM
I've tried several "preventatives" now and my Dr. has now prescribed Topamax for me as a migraine preventative. He said it was not FDA approved for this as of yet, mainly used in seizure patients, of which I've had none.  It seems to be working well, I've been on Tpoamax for 2 weeks now and only 1 headache to speak of which is pretty darn good for me. Anyone else out there tried this approach? Any negative feedback? Please pass along!

Posted By : amandap - 8/10/2004 8:39 PM
Hi,
I tried Topamax and it really didn't help, but I REALLY hope it helps you. I am now on another anti-seizure one called Kepla, I think. I've lost track..i've been on so many. I just end up feeling so out of it and hazy and tired on these kind of meds..do you? But I KNOW I'd rather feel that, than feel a migraine like we get.
amanda

Posted By : Hurtin4certin - 8/11/2004 2:48 PM
Hello Amanda,
Thank you for replying! So far so good with the Topamax. I've taken the one 25mg pill for two weeks now with few headaches to report. Tonight I step it up to two pills as prescribed and I'll see how that effects me. I was just having so may in a row and just couldn't break the cycle, this pill may have done it. Let me know how your new meds are working. :-)

Posted By : JellyBeanJean - 9/2/2004 11:12 AM
Hi!
While I dont get migrains too often...my husband does. His neurologist started him on the topamax about two weeks about. Told him 25 mg for the first week, then 50 for a week, then 75 for a week, then 100 from then on.
He did fine on the 25, but when he went up to 50 he got a terrible pain in his left temple ( opposite side he usually has his migrains on)..and he ended up in the ER. His doc told him to stop taking the topamax. He was glad to know what caused the intense pain..but disappointed to be told to stop taking it because it is the first thing that has helped in about 15 years! He has since seen his neurologist and he said to go ahead and go back on the topamx at just 25 mg a day. So far he is fine..I guess some people can handle just a small amount of it.

Posted By : Hurtin4certin - 9/17/2004 12:43 PM

Hey Jelly Bean,

Sorry to hear about the ER visit! I started with 25 mg of Topomax for two weeks then progressed to 50 mg with great succuss. I went back to my Neuo this week and he asked if I wanted to go up to 100 mg and I told him I didn't think it was necessary because 50 seems to be working just fine for now. I was getting them everyday and finally found something to break the cycle! Hopefully the Topomax will continue to work for me with no adverse side effects. For now I'm staying at 50 mg. Let me know how your husband does.


Posted By : Dar - 9/19/2004 3:14 AM

can anyone tell me if they have used nortriptaline and if it worked for them?

Thanks

Dar


Posted By : melcaitie - 9/20/2004 3:04 PM
I have used it but it didnt help at all. Hope it works for you..Good luck!!


God please grant me the serenity to accept the things I cannot change,courage to change the things I can and the Wisdom to know the difference.
 
Amen
______________________________________________

Posted By : AuSsieG1rL - 9/25/2004 6:10 PM
A friend of mine is on Topamax; I'm not sure if she's still on it though.  Anyway, she has to go up to 2000 mg a day on it and she is about 200 right now.  I think it is BS b/c I was on it as well adn it doesn't do anything!

Posted By : paulagarcia - 10/31/2004 5:21 PM

I have never used any of the medicines mentioned but I did use cafergot-migraine preventative -ONCE...I felt as if I had a 300 pound weight on my chest.  Went to ER and they could barely find my pulse...No more of those...

I have headaches almost daily and was reading in here to see how others handled theirs.  Did anyone notice there seems to be some tie in with seizures and headaches?  Altho my daughter and my niece have seizures, I have never had one that I know of.  I did have a sleep study and they told me I had seizures in my sleep?  Did not follow up on that because 1 I did not trust the doc who read the study and 2, I did not want to start on seizure medications. 

I work with a lady who has headaches and the neurologist has her on seizure medications.  Just seems to be some sort of tie there that I have never noticed before. 

I am going to ask my doc about the topamax. I have also noticed that when I am not taking my hormones, I seem to have many more and more severe headaches.  Has anyone else noticed that?

New here today but am enjoying it...



**paula**


Posted By : AAF - 11/4/2004 12:52 PM
I'm on 175 mgs. of Topamax. It has been helpful, but it has caused lots of problems with memory issues which is a common side effect. The PDR lists a long side effect profile for Topamax. On the positive side, it has been FDA approved for use with migraine patients and many people have had good luck with hit. It's been suggested to take the minimum amount necessary and to always increase this med at a very slow rate. Also, drink plenty of water.

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer